Wildfire, Sharp
- When
- February 22, 5:00 PM CST to 8:30 PM CST
- Where
- Sharp forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 36.161, -91.480 (the zone’s center; the record gives no point)
Dry weather, low humidities, and occasional gusty winds made conditions favorable for wildfires. On the 22nd, a fire 1 mile north of Cave City in Sharp County burned 105 acres, most of which was grassland.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Dry weather, low humidities, and occasional gusty winds made conditions favorable for wildfires. On the 22nd, a fire 1 mile north of Cave City in Sharp County burned 105 acres, most of which was grassland. Then, on the 26th, a fire 6 miles southeast of Cave City in Sharp County burned 200 acres, most of which was grassland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 22, 2:03 PM CST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 203 PM CST SAT FEB 22 2014 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT A TROUGH OF SURFACE LOW PRESSURE EXTENDED NORTHEAST FROM WEST CENTRAL TEXAS UP INTO SOUTHWEST MISSOURI THIS AFTERNOON. A FRONTAL BOUNDARY WAS SITUATED JUST NORTH OF THIS TROUGH...STRETCHING ACROSS CENTRAL MISSOURI AND SOUTHEAST KANSAS...AND FALLING BACK THROUGH WESTERN OKLAHOMA AND THE TEXAS PANHANDLE. THIS FRONT WILL PUSH INTO NORTHERN ARKANSAS TOMORROW AS HIGH PRESSURE BUILDS INTO THE SOUTHERN PLAINS AND DISPLACES THE SURFACE LOW PRESSURE INTO CENTRAL ARKANSAS. WEAK ASCENT WILL SPREAD INTO ARKANSAS DURING THIS TIME...POSSIBLY LEADING TO SOME ISOLATED OR SCATTERED RAIN SHOWERS ACROSS CENTRAL AND SOUTHEAST ARKANSAS...BUT MOISTURE IS LIMITED AND MODELS ARE NOT GENERATING MUCH RAINFALL. LEFT SOME MINIMAL SLIGHT CHANCE POPS IN THE FORECAST BUT WOULD NOT BE SURPRISED IF NO SHOWERS OCCUR. TEMPERATURES WILL BE TRICKY IN THE NORTH TOMORROW IN THE WAKE OF THE FRONT...BUT ANOTHER WARM DAY SHOULD BE SEEN IN CENTRAL AND SOUTHERN AREAS. HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION MONDAY EVENING AND INTO TUESDAY...PUSHING THE FRONT SOUTH OF THE STATE. ALOFT...A BROAD REGION OF UPPER TROUGHING ACROSS THE NORTHERN HALF OF THE UNITED STATES ON SUNDAY WILL BEGIN TO AMPLIFY EARLY NEXT WEEK AS SHARP UPPER LEVEL HIGH PRESSURE BUILDS ALONG THE WEST COAST. A COUPLE OF DISTURBANCES WILL MOVE THROUGH MONDAY AND TUESDAY. RAIN CHANCES REMAIN IN THE FORECAST FOR SOUTHERN PARTS OF THE FORECAST AREA MONDAY NIGHT INTO TUESDAY AS THESE DISTURBANCES MOVE THROUGH. BETTER RAIN CHANCES WILL EXIST NEAR THE FRONT WHICH SHOULD BE IN NRN LOUISIANA...BUT MODELS DO SHOW SOME LIGHT RAIN NORTH OF THE BOUNDARY. HAVE SLIGHT CHANCES EXTENDING INTO NORTHERN ARKANSAS ALSO AS THE LEFT EXIT REGION OF THE SUBTROPICAL JET PUSHES INTO THE STATE...BUT BEST RAIN CHANCES WILL REMAIN IN THE SOUTH. UPPER PATTERN BECOMES MORE AMPLIFIED TUESDAY AS STRONG UPPER TROUGH OVER THE GREAT LAKES REGION BEGINS TO TAKE SHAPE. SHORTWAVE ENERGY DROPPING INTO THE BASE OF THIS TROUGH ON TUESDAY WILL ALLOW ARCTIC HIGH PRESSURE TO SLIDE SOUTH INTO THE NORTHERN PLAINS AND...EVENTUALLY...ARKANSAS. && .LONG TERM...WEDNESDAY THROUGH SATURDAY A DEEPENING UPPER TROUGH OVER THE EASTERN U.S. WILL KEEP ARKANSAS IN THE STRONG UPPER NORTHWEST FLOW. THIS PATTERN WILL HOLD FOR MUCH OF THE EXTENDED PATTERN. IT WILL ALLOW COLDER AIR TO AGAIN FILTER INTO AR AND TAKE TEMPERATURES BELOW NORMAL. A WEAK WEATHER SYSTEM IS SEEN IN MODEL RUNS FOR WEDNESDAY BUT IT WILL BE PUSHING OUT OF THE AREA...WHILE A BETTER SYSTEM WILL MOVE THROUGH THE AREA LATE THURSDAY AND FRIDAY...WITH A BETTER CHANCE OF PRECIP. ALSO SOME POTENTIAL WINTER PRECIP MAY BE POSSIBLE WITH TEMPERATURES OVER NORTH CENTRAL TO NORTHERN AR AROUND FREEZING BOTH WEDNESDAY AM...FRIDAY AM...AND EARLY SATURDAY AM BEFORE THE SYSTEM PULLS OUT OF AR. HIGHS WILL ONLY BE IN THE 30S AND LOWER 40S ON WEDNESDAY...WITH A SLOW WARM UP BY THE END OF THE WEEK. OVERALL CONFIDENCE IN POSSIBLE WINTER WEATHER...LOCATIONS AND AMOUNTS...REMAINS LOW. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 40 53 29 49 / 10 20 10 10 CAMDEN AR 45 69 39 57 / 10 20 10 10 HARRISON AR 37 48 26 49 / 10 10 10 10 HOT SPRINGS AR 44 64 34 54 / 10 20 10 10 LITTLE ROCK AR 43 64 33 53 / 10 20 10 10 MONTICELLO AR 45 69 39 56 / 10 20 10 10 MOUNT IDA AR 44 63 33 55 / 10 20 10 10 MOUNTAIN HOME AR 38 49 27 48 / 10 10 10 10 NEWPORT AR 40 54 29 49 / 10 20 10 10 PINE BLUFF AR 44 66 35 53 / 10 20 10 10 RUSSELLVILLE AR 41 58 31 53 / 10 20 10 10 SEARCY AR 40 58 30 50 / 10 20 10 10 STUTTGART AR 42 63 33 52 / 10 20 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...64 / LONG TERM...59
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 425 AM CST SAT FEB 22 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 425 AM CST SAT FEB 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS AN ELEVATED FIRE DANGER TODAY...DUE TO LOW RELATIVE HUMIDITY VALUES...AND AN INCREASE IN WIND SPEEDS THIS AFTERNOON. THE NORTHWEST QUARTER OF THE STATE IS UNDER HIGH WILDFIRE DANGER...WHILE THE REMAINING AREAS OF NORTHERN AND WESTERN ARKANSAS UNDER MODERATE FIRE DANGER. ANY FIRE THAT IS STARTED TODAY HAS THE POTENTIAL TO QUICKLY SPREAD AND BECOME OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WILDFIRE DANGER WILL CONTINUE TO BE ELEVATED THROUGH THE UPCOMING WEEK...AS NO SIGNIFICANT PRECIPITATION IS EXPECTED. SMALL PRECIPITATION CHANCES ARE IN THE FORECAST FOR SUNDAY...AND AGAIN MONDAY NIGHT INTO TUESDAY. ANY PRECIPITATION AMOUNTS WILL BE LIGHT. THE BIGGER STORY WILL BE THE COLDER AIR MOVING IN FOR THE MIDDLE OF THE WEEK...WITH TEMPERATURES FALLING BELOW NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 493444, 493445.